MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; OPTETRAK ASY,CR CEMENTED FEMORAL, SZ 4,

EXACTECH, INC. OPTETRAK; OPTETRAK ASY,CR CEMENTED FEMORAL, SZ 4,
Model Number OPTETRAK ASY,CR CEMENTED FEMORAL, SZ 4,
Medical Device Problem Codes Material Deformation (2976); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by (b)(6), this (b)(6) (bmi=29), male patient underwent primary total prosthetic replacement using cement of the left knee via medial parapatellar approach on (b)(6) 2012.The indication for the index procedure was osteoarthritis.The patient was implanted with a optetrak asymmetric femoral cruciate retained cemented size 4 left (catalog 230-02-04, serial (b)(4)), optetrak knee system - cemented finned tibial tray - size 4f/4t(catalog 200-04-44, serial (b)(4)), optetrak knee system - cruciate retained (cr) tibial insert - size 4 - 11mm (catalog 200-24-11, serial 1380675), optetrak knee system - three pegs patella - diameter 38mm (catalog 200-02-3, serial (b)(4)) and heraeus medical antibiotic loaded high viscosity bone cement (catalog 66017569, serial (b)(4)).On (b)(6) 2014, approximately 30 months post implantation, the patient underwent revision due to aseptic loosening tibia; wear of polyethylene component.The exactech were removed and replaced.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that revision reported was likely the result of an insufficient bond between the implant and the bone, which led to aseptic (non-infected) tibial loosening and likely contributed to the reported prosthesis wear.However, this cannot be confirmed since the devices were not returned for evaluation.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.No information provided in the following section(s): a4, a5, and b6, the following section(s) have additional info: a1, b5, d1, d2, d4 (exp date), e2, e4, g4, g7, h1, h2, h3, h4, h6, and h7.Section h11: corrections made in the following section(s): (a1) patient identifier has been updated (d1) brand name (d2) common device name (d4) model number was entered in error.Please disregard.(h6) patient code was entered in error.This has been corrected in new submission.
 
Event or Problem Description
As reported by united kingdom national joint registry (uknjr), this 55 y/o (bmi=29), male patient underwent primary total prosthetic replacement using cement of the left knee via medial parapatellar approach on (b)(6) 2012.The indication for the index procedure was osteoarthritis.On (b)(6) 2014 approximately 30 months post implantation, the patient underwent revision due to aseptic loosening of the tibia and wear of polyethylene component.Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the united kingdom national joint registry (uknjr); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.

Brand Name
OPTETRAK
Common Device Name
OPTETRAK ASY,CR CEMENTED FEMORAL, SZ 4,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9714987
Report Number1038671-2020-00202
Device Sequence Number2139773
Product Code JWH
UDI-Device Identifier10885862061690
UDI-Public10885862061690
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K032606
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer,foreign,study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2016
Device Model NumberOPTETRAK ASY,CR CEMENTED FEMORAL, SZ 4,
Device Catalogue Number230-02-04
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR